Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Unsure of what to expect
Jul 21, 2006

Hi Doctor.. Im a 23 year old straight male, i tested positive 3 months ago but have not started meds yet. I've found this forum very helpful at answering any questions i may have had. I just wanted to know regardless of what meds you go on will lipodystrophy happen? This scares me greatly as i've not told my family and only a few well trusted friends know about me. Thanks

Response from Dr. Henry

Many of the newer HIV regimens have low rates of lipodystropy= most patients don't have much of a problem over the first several years of treatment. I often start patients off in an aggressive regimen and then once the virus is fully suppressed switch around to find the easiest and most body friendly regimen for that particular patients. I am seeing less and less fat and lipid problems in the setting of many regimens that ultimately don't contain a thymidine analogue such as D4T or AZT. KH



Previous
Extremely tired and loosing weight
Next
physician husband stuck w/infected needle

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement